MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134701
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 08/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31575706l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
During an idvt (idiopathic ventricular tachycardia) ablation with a thermocool® smart touch® sf uni-directional navigation catheter, the patient left the ep (electrophysiology) room and experienced pericardial effusion treated with drainage and issue was resolved.It was indicated that the physician noticed it was difficult to move the catheter around, and they were having "trouble" getting signals.There was a "drop" in the patient¿s blood pressure, "from 130 to 80s." ice (intracardiac echocardiography) was used to check and they noticed a slight effusion.The physician proceeded to manipulate the catheters and "burn" to put in two "rf" (radiofrequency) ablations.The patient¿s blood pressure then decreased to "50s." ice was used again to check, and the effusion increased in size.A pericardiocentesis was performed and the effusion was drained by removing "450ml of blood from the pericardial space¿.While draining the effusion, the patient blood pressure gradually increased.The patient¿s injury was in the "rvot perforation" (right ventricular outflow tract) was discovered by the effusion and confirmed by ice and x-ray.After the pericardiocentesis intervention, the patient was watched on ice for 35-40 minutes and with no change was transferred to cardiac icu.The patient last know status was stable.Bwi products used were smarttouch sf catheter, decanav catheter, sterilmed soundstar catheter, ngen generator, and carto 3 system.The catheters were retained by facility.The physician¿s opinion on the cause of this adverse event was procedure.The outcome of the adverse event was that they fully recovered.The patient stayed overnight and was discharged the following morning on (b)(6) 2025.The procedural act (activated clotting time) was around 300.No catheter exchanges occurred during the procedure.No transseptal puncture site was performed during the procedure.Prior to noting the pe/ct (pericardial effusion / cardiac tamponade), no ablation was performed.No evidence of steam pop.The event occurred during mapping phase.The flow setting for irrigation catheter was set at 2ml while mapping.The patient did not require cardiac surgery.The correct catheter settings were selected on the generator.No issues with flow rate change at the start of ablation.The force visualization features used were graph, dashboard, and vector.No additional filter was used with the visitag.The color option used prospectively was other impedance.The patient received no other treatment.Was admitted overnight to monitor and was discharged in the morning.

Brand Name
THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23092180
Report Number2029046-2025-03214
Device Sequence Number9711176
Product Code LPB
UDI-Device Identifier10846835009774
UDI-Public(01)10846835009774(17)280302(10)31575706L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134701
Device Lot Number31575706L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Initial Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO¿ 3 SYSTEM; DECANAV® CATHETER; NGEN¿ GENERATOR; STERILMED SOUNDSTAR®
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceWhite